What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 3, 12:15 AM CST, 49 minutes earlier.
Area forecast discussion, Aug 3, 12:15 AM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
115 AM CDT Thu Aug 3 2023
.UPDATE...
Issued at 115 AM CDT Thu Aug 3 2023
Radar trends continue to indicate heavy rainfall and flash
flooding potential through the Tri State, so expanded the Flood
Watch to cover that area. We are also concerned that an outflow
boundary could end up draped over far western portions of
southeast Missouri, so we just added those 3 counties as well. So,
the entire area is now in the Flood Watch until 18Z.
We also expanded the Severe Watch through the Lakes and cleared a
few counties in the northwest.
UPDATE Issued at 1249 AM CDT Thu Aug 3 2023
All eyes are on the bow echo moving through the confluence and
another farther west. This activity is expected to weaken some as
it progresses east of the Mississippi River and outruns the better
instability, but we should expect damaging winds through at least
through the Purchase Area and westward through southeast Missouri
over the next few hours. An additional eastward Watch expansion
is possible.
There is are some very prolific rain- producing stores that are
building southeast into Wayne, Edwards and Wabash counties in
Illinois. This activity could spread southeast through the Tri
State area and produce heavy rain and flooding.
The AVIATION section has been updated for the 06Z TAF issuance.
&&
.SHORT TERM...(Tonight through Thursday night)
Issued at 230 PM CDT Wed Aug 2 2023
Storms/qpf performed about as expected this morning, with a narrow
swath of 1-2" extending into/across Bollinger county, where a Flood
Advisory was issued. While pops linger with more scattered activity
late today daytime, we're generally in the also advertised lull
between bouts of storms/heavier rainfall. That said, will still
have to monitor for the presence of outflow boundaries and
indications of MCV presence thru the remaining diurnal hours.
The next primary round of storms/heavy rainfall comes tonight. This
morning's CAM's suggest it could begin a little earlier with strong
convection, the HRR indicating around 03Z with the HRW suite playing
with a 01-03Z approach time on our northwest CWA doorstep. We also
think the High Res Ensemble Output has a little better feel for the
max QPF axis along the MS river, shifting southward, and eastward,
with time, vs the GFS/NAM output. This is along an area where our
soil moisture content is higher, so FFG values lower markedly. Given
this perhaps slightly earlier start time and good overnight
initiation of low level jet/training echoes persisting across the
warm sector thru the bulk of the night, we think adding a row of
counties to the Watch southwestward is wise/prudent. There appears
to be no collaborative move for adding counties northeastward,
and we're fine with that at this writing, given the aforementioned
concerns.
We inherit a Heat Advisory for 3 counties in SEMO, adjoining a Heat
Warning to the south for tmrw pm. We have concern that convective
debris cloud may hold temps down below Advisory thresholds, but the
moist tongue will be set up there with higher dew points, so it
wouldn't take long for even short-lived pm breaks to pop it up
quickly. While we'd like to hold the flight pattern steady on that
one for today's package, collaborative efforts necessitate the
addition of a county westward to align with a newly issued
Advisory there.
.LONG TERM...(Friday through Wednesday)
Issued at 230 PM CDT Wed Aug 2 2023
The pattern transitions from the nightly convection to more
diurnally focused convection as we finish out the work week and head
into the weekend. Pops increase over the course of the weekend as
well, when a more robust wave's move from the Plains to the Great
Lakes drives a cold front toward/into the FA. Its approach/passage
offers the chance for a little more organized convection on the back
half of the weekend, with its ultimate passage bringing some needed
relief in the form of lower temps/humidity. We'll see weekend highs
near 90 back off into the 80s and dew points running low-mid 70s
ease back into the 60s for the first part of next week.
&&
.AVIATION...
Issued at 1249 AM CDT Thu Aug 3 2023
Modeled the TSRA/SHRA timing after 04Z HRRR. The convection will
bang around most of the region through around 15Z, but then we
should be dry for the remainder of the period. Some MVFR or lower
ceilings will be possible behind the convection and that could
last for much of the day in the northeast. Mid-level ceilings
should keep temperatures from warming much, and we could see some
fog or low cloud formation by late evening.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until 1 PM CDT this afternoon for ILZ075>078-080>094.
MO...Flood Watch until 1 PM CDT this afternoon for MOZ076-086-087-100-
107>112-114.
Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for MOZ108>110-114.
IN...Flood Watch until 1 PM CDT /2 PM EDT/ this afternoon for INZ081-
082-085>088.
KY...Flood Watch until 1 PM CDT this afternoon for KYZ001>022.
&&
UPDATE...DRS
AVIATION...DRSHazardous weather outlook, Aug 2, 1:45 PM CST, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
245 PM CDT Wed Aug 2 2023
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
245 PM CDT Wed Aug 2 2023 /345 PM EDT Wed Aug 2 2023/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Thunderstorms this evening and overnight will include locally
heavy rains capable of repeating over the same areas, heightening
the flooding potential. As a result, a Flood Watch is in effect
for much of the area. Refer to the Watch for additional details.
There is also a small risk for strong to severe storms to produce
damaging wind gusts and large hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Continued daily storm chances exist through much of the remainder
of the forecast, including the potential for some stronger storms
Thursday and again late this weekend.
Heat index values of 100 to 107 degrees are possible across
portions of southeast Missouri Thursday afternoon, when a Heat
Advisory is in effect. Refer to the Advisory for additional
details.
Triple digit heat indices are also possible across parts of the
region each afternoon Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters should maintain alert status in case their activation is
requested tonight.
In the hours before
Local storm report, Aug 2, 11:14 PM CST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1214 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Tstm Wnd Dmg 4 WSW Silver Lake 37.66N 90.05W
08/02/2023 Perry MO Broadcast Media
Trees down with power outages at Lake Perry.
&&
RJPLocal storm report, Aug 2, 11:20 PM CST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1220 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Tstm Wnd Dmg Fruitland 37.45N 89.64W
08/02/2023 Cape Girardeau MO Broadcast Media
Trees down with power outages in Fruitland.
Report relayed by KFVS 12. Time estimated
from radar.
&&
RJPLocal storm report, Aug 2, 11:31 PM CST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1231 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM Tstm Wnd Dmg Patton 37.50N 90.01W
08/02/2023 Bollinger MO Broadcast Media
Power lines down near Patton. Relayed by
KFVS 12. Time estimated from radar.
&&
RJPSpecial weather statement, Aug 3, 12:10 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Paducah KY
110 AM CDT Thu Aug 3 2023
ILZ090-094-KYZ003>011-030700-
Massac IL-Pope IL-Carlisle KY-Marshall KY-Calloway KY-McCracken KY-
Ballard KY-Graves KY-Crittenden KY-Lyon KY-Livingston KY-
110 AM CDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of Massac, southern
Pope, northwestern Calloway, south central Crittenden, Livingston,
Marshall, eastern Carlisle, southeastern Ballard, McCracken, northern
Graves and northwestern Lyon Counties through 200 AM CDT...
At 109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Columbia to near Metropolis to
Bardwell. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Metropolis, West Paducah and Barkley Regional Airport around 115
AM CDT.
Paducah, Lone Oak and Brookport around 120 AM CDT.
Other locations in the path of these storms include Reidland,
Mayfield, Ledbetter, Burna, Calvert City and Salem.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 1 and 36.
Interstate 24 in Illinois between Mile Markers 28 and 38.
Interstate 69 in Kentucky between Mile Markers 21 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southern Illinois...and western Kentucky.
&&
LAT...LON 3687 8909 3714 8884 3734 8871 3739 8870
3723 8811 3693 8822 3665 8848
TIME...MOT...LOC 0609Z 290DEG 43KT 3731 8873 3713 8880 3686 8904
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DWLocal storm report, Aug 3, 12:33 AM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
133 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM Hail Williamsville 36.97N 90.55W
08/03/2023 E0.75 inch Wayne MO Emergency Mngr
Penny size hail in Williamsville MO.
&&
RJPSpecial weather statement, Aug 3, 1:00 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
200 AM CDT Thu Aug 3 2023
KYZ007-010>013-017-030730-
Crittenden KY-Christian KY-Lyon KY-Livingston KY-Caldwell KY-
Trigg KY-
200 AM CDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of south central
Crittenden, southeastern Livingston, northwestern Christian,
Caldwell, northeastern Trigg and Lyon Counties through 230 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eddyville, moving southeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Princeton around 215 AM CDT.
Other locations in the path of this storm include Cobb.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 32 and 63.
Interstate 69 in Kentucky between Mile Markers 68 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Kentucky.
&&
LAT...LON 3699 8825 3701 8827 3725 8816 3709 8758
3685 8782
TIME...MOT...LOC 0700Z 297DEG 47KT 3714 8812
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DW